Alert archive / Washington / Gale Warnings in 2015
Gale Warning 45, NWS Seattle, WA
NWS Seattle, WA issued this gale warning at Aug 11, 2015, 3:26 PM PDT. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 11, 2015, 3:26 PM PDT (22:26 UTC)
- Expired
- Aug 11, 2015, 8:00 PM PDT
- In force
- 5 hr
- Issued by
- NWS Seattle, WA
The text
As transmitted, in the capitals the NWS used until 2016.
977 WHUS76 KSEW 112226 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 326 PM PDT TUE AUG 11 2015 PZZ153-120600- /O.UPG.KSEW.SC.Y.0176.000000T0000Z-150812T0600Z/ /O.NEW.KSEW.GL.W.0045.150811T2226Z-150812T0300Z/ COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM- 326 PM PDT TUE AUG 11 2015 ...GALE WARNING IN EFFECT UNTIL 8 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL 8 PM PDT THIS EVENING. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. * WIND...NORTHWEST WIND 25 TO 35 KT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ131-132-120600- /O.CON.KSEW.SC.Y.0176.150812T0000Z-150812T0600Z/ CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA- EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 326 PM PDT TUE AUG 11 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... * WIND AND SEAS...WEST WIND 15 TO 25 KT WITH 2 TO 4 FT WIND WAVES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ150-156-120600- /O.CON.KSEW.SC.Y.0176.000000T0000Z-150812T0600Z/ COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM- 326 PM PDT TUE AUG 11 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... * WIND AND SEAS...NORTHWEST WIND 15 TO 25 KT WITH 2 TO 4 FT WIND WAVES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this gale warning went out at Aug 11, 9:10 AM PDT, 6 hours 16 minutes earlier.
Area forecast discussion, Aug 11, 9:10 AM PDT, 6 hours 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SEATTLE WA 910 AM PDT TUE AUG 11 2015 .SYNOPSIS...THE UPPER LEVEL LOW OFF THE SOUTH OREGON COAST WILL CONTINUE TO SLIDE SOUTH TO THE NORTHERN CALIFORNIA OFFSHORE WATERS TODAY. THE UPPER LEVEL LOW WILL BEGIN TO LIFT BACK NORTHEAST TO THE OREGON COASTAL WATERS ON THURSDAY AND THEN EJECT THROUGH WESTERN WASHINGTON ON FRIDAY. THERE WILL BE A CONTINUED RISK OF AFTERNOON AND EVENING THUNDERSTORMS OVER MAINLY THE CASCADES ON THURSDAY AND AN INCREASING THREAT OF SHOWERS OVER THE AREA AS A WHOLE AS THE LOW MOVES OVER WASHINGTON. FLOW ALOFT WILL REMAIN WESTERLY THROUGH THE WEEKEND AS THE UPPER LEVEL TROUGH EXITS THE REGION. TEMPERATURES WILL REMAIN ABOVE NORMAL THROUGH WEDNESDAY. && .SHORT TERM...THIS MORNING WILL SEE HIGH CLOUDS OVER MUCH OF WESTERN WASHINGTON WITH A FEW LOW CLOUDS MAINLY OVER THE COASTAL WATERS. THE OFFSHORE UPPER LEVEL LOW WILL CONTINUE TO DRIFT SOUTH TODAY REACHING THE OFFSHORE WATERS OF NORTHERN CALIFORNIA COAST LATER THIS AFTERNOON. THE POSITION OF THE LOW WILL SUPPORT SOUTHERLY FLOW ALOFT OVER THE AREA...SPREADING HIGH CLOUDS INTO WESTERN WASHINGTON THROUGH THE AFTERNOON. WARM 850 MB TEMPERATURES WITH LIGHT LOWER LEVEL WINDS AND RELATIVELY FLAT TO WEAKLY OFFSHORE SURFACE GRADIENTS WILL PUSH HIGHS INTO THE LOWER TO MID 90S IN THE WARMER LOCATIONS TODAY. ELSEWHERE TEMPS WILL RISE INTO THE 80S INCLUDING THE COAST. THE AIR MASS WILL REMAIN SLIGHTLY UNSTABLE KEEPING A THREAT OF SHOWERS AND THUNDERSTORMS OVER THE HIGHER TERRAIN OF THE CASCADES. AN UPPER LEVEL DISTURBANCE FORECAST TO MOVE OVER WESTERN WASHINGTON TONIGHT WILL BRING A CHANCE OF SHOWERS TO MOST OF THE AREA...THOUGH LIMITED MOISTURE ESPECIALLY AT LOWER LEVELS WILL KEEP AMOUNTS AND THE SIGNIFICANCE OF THESE SHOWERS PRETTY LIMITED. THE SLOWER TREND IN THE OVERNIGHT MODELS WILL EQUATE TO A WARMER DAY OVER THE INTERIOR TOMORROW...KEEPING HIGH TEMPERATURES IN THE 80S OVER THE INTERIOR. THE COAST WILL REMAIN IN THE 70S WITH THE TRANSITION BACK TO ONSHORE FLOW WHILE THE SLIGHTLY UNSTABLE AIR MASS WILL CONTINUE TO SUPPORT A CHANCE OF CONVECTION OVER THE CASCADES. THE UPPER LEVEL LOW WILL BEGIN TO EJECT TO THE NORTHEAST THURSDAY. WEAKER LOW LEVEL ONSHORE FLOW AND SLIGHTLY WARMER TEMPERATURES ALOFT WILL RESULT IN A SLIGHTLY WARMER DAY AGAIN THURSDAY WITH THE INTERIOR REACHING INTO THE MID 70S TO LOWER 80S AND HIGHS ON THE COAST NEAR 70. THE APPROACHING UPPER LEVEL LOW WILL SUPPORT MORE A WIDESPREAD CHANCE OF SHOWERS OVER THE AREA. .LONG TERM...FROM PREVIOUS DISCUSSION...EXTENDED MODELS HAVE THE SAME GENERAL IDEA WITH THE LOW TIMING INTO WESTERN WASHINGTON A LITTLE SLOWER THAN PREVIOUS RUNS. 00Z RUNS BRING THE LOW OVER WESTERN WASHINGTON ON FRIDAY THEN KICKING OUT TO THE EAST FRIDAY NIGHT. THE BEST CHANCES FOR SHOWERS...AND POSSIBLE THUNDERSTORMS OVER THE CASCADES WILL BE DURING THIS TIME FRAME. THERE IS A CHANCE THAT THE STREAK OF DAYS WITH HIGHS 70 DEGREES PLUS IN SEATTLE WILL COME TO AN END ON FRIDAY. FRIDAY WILL BE DAY 63 OF THE STREAK. THE RECORD FOR THE LONGEST STREAK IS 61 DAYS. FLAT UPPER LEVEL RIDGING FOR THE WEEKEND WITH LOW LEVEL ONSHORE FLOW PROVIDING PRETTY NORMAL WEATHER FOR THE MIDDLE OF AUGUST WITH HIGHS NEAR OR SLIGHTLY ABOVE NORMAL. MODEL SOLUTIONS DIVERGE ON MONDAY WITH THE ECMWF PUTTING A TROUGH WELL TO THE EAST WITH DRY NORTHERLY FLOW ALOFT OVER THE AREA VERSUS THE GFS WHICH HAS AN UPPER LEVEL TROUGH OFFSHORE. WILL STAY WITH THE CURRENT FORECAST THAT IS MORE IN LINE WITH THE ECMWF SOLUTION. FELTON && .AVIATION...AN UPPER LOW OFFSHORE NORTHERN OREGON WILL MOVE SLOWLY SOUTH TODAY AND TONIGHT WITH SOUTHERLY FLOW ALOFT OVER WESTERN WASHINGTON. SURFACE FLOW WILL BE ONSHORE AT THE COAST AND NORTHERLY OVER INLAND AREAS. AIR MASS IS SLIGHTLY UNSTABLE WITH MID AND HIGH LEVEL MOISTURE AT TIMES. PATCHY STRATUS ALONG THE COAST THIS MORNING. KSEA...HIGH CLOUDS TODAY. SOME MID LEVEL CLOUDS COULD ARRIVE FROM THE SOUTH WITH A FEW SHOWERS POSSIBLE AT TIMES. NORTHERLY WIND 4-8 KNOTS INCREASING AND BECOMING MORE NORTHWESTERLY THIS AFTERNOON. CHB && .MARINE...LIGHT TO MODERATE ONSHORE FLOW WILL PREVAIL ON THE COAST AND IN THE STRAIT FOR THE NEXT SEVERAL DAYS WITH HIGH PRESSURE OFFSHORE AND LOWER PRESSURE INLAND. OVER INLAND AREAS THE FLOW WILL BE LIGHT NORTHERLY. THE PATTERN IS SIMILAR TO YESTERDAY SO HAVE ISSUED A SMALL CRAFT ADVISORY FOR THIS EVENING IN THE STRAIT. THERE ALREADY IS A SMALL CRAFT ADVISORY FOR A COUPLE OF COASTAL ZONES. STRONGER ONSHORE FLOW WILL DEVELOP LATER THIS WEEK WHICH SHOULD BRING SMALL CRAFT ADVISORY WEST WINDS TO THE CENTRAL AND EAST STRAIT. A BRIEF GALE IS ALSO POSSIBLE THERE. CHB && .SEW WATCHES/WARNINGS/ADVISORIES... WA...NONE. PZ...SMALL CRAFT ADVISORY CENTRAL AND EAST STRAIT AND TWO NORTHERN INLAND COASTAL ZONES. && WWW.WEATHER.GOV/SEATTLE YOU CAN SEE AN ILLUSTRATED VERSION OF THIS DISCUSSION AT WWW.WEATHER.GOV/SEATTLE/GAFD/LATEST_WEBAFD.HTML
The office that day
Everything else NWS Seattle, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 11, 2:53 AM PDT | Small Craft Advisory | SEW | 20 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.